Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 211, NWS Tallahassee, FL

November 11, 1995Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 11, 1995, 9:01 AM CST for Dale County, Henry County, Alabama. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Nov 11, 1995, 9:01 AM CST (15:01 UTC)
Expired
Nov 11, 1995, 9:45 AM CST
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Dale County, AL, Henry County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 111505 RRA
SVRTLH
ALC045-067-111545-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EST (901 AM CST) SAT NOV 11 1995
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 AM EST (945 AM CST)
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST ALABAMA
 
   ...SOUTHERN DALE COUNTY...HENRY COUNTY...
 
WEATHER SERVICE RADAR INDICATES A LINE OF SEVERE STORMS MOVING EASTWARD
ACROSS SOUTHERN DALE COUNTY AND INTO HENRY COUNTY. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS AND WILL LIKELY PRODUCE MORE DAMAGE
IN THESE AREAS.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AR2EA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 1:30 AM CST, 7 hours 31 minutes earlier.

Area forecast discussion, Nov 11, 1:30 AM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST SAT NOV 11 1995

ETA AND NGM HANDLE FRNTL POSITION ABOUT THE SAME WITH FNT ACRS FCST
AREA BY ABOUT 18Z AND COMPLETELY THRU FA BY 00Z. MDLS CONTINUE TO
INDICATE PLENTY OF GLF MSTR STREAMING INLAND AHEAD OF SYSTEM RESULTING
IN RAPID DESTABILIZATION OF ATMOSPHERE. 88D FROM EGLIN ALREADY
DETECTING SCT TO NUMEROUS SHWRS FROM MOB AL TO CSG GA IN SW FLW. THIS
ACTIVITY IS JUST A PRECURSOR OF A SOLID LINE OF TSTMS THAT WE WILL SEE
LATER ON TDY AS SEEN IN CURRENT SATELLITE IMAGERY AND LTG DETECTION
ACRS NW MS AND NE LA.

BRUNT OF SYSTEM AFFECTS WESTERN SECTIONS OF FCST AREA BEFORE NOON AND
EASTERN PORTIONS BY EARLY AFTERNOON. ISENTROPIC ANALYSIS HAS PLENTY OF
MSTR FLUX CONVRGNC...VVEL'S...HI PCP H20...SGNFCNT MSTR TRANSPORT...
NEG LI'S AND HI HELICITY MOVG ACRS REGION TDY...SO CAN EXPECT SOME OF
THE STRMS TO BE SVR TDY AS INDICATED BY MDT RISK IN SELS SVR WX
OUTLOOK.

1) 71/35/60 800
2) 73/40/60 700
3) 74/38/61 800

In the hours before

Special weather statement, Nov 11, 5:10 AM CST, 3 hours 51 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161-
111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EST SAT NOV 11 1995

...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA
TODAY...

A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND
LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA
...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY
FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE
POSSIBILITY OF TORNADOES.

A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA
COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE
COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST.

TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE
CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS
MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER
INFORMATION REGARDING THIS POTENTIzALLY DANGEROUS SITUATION.
Special weather statement, Nov 11, 5:11 AM CST, 3 hours 50 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161-
111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EST SAT NOV 11 1995

...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA
TODAY...

A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND
LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA
...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY
FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE
POSSIBILITY OF TORNADOES.

A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA
COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE
COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST.

TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE
CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS
MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER
INFORMATION REGARDING THIS POTENTIALLY DANGEROUS SITUATION.
Special weather statement, Nov 11, 5:15 AM CST, 3 hours 46 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161-
111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EST SAT NOV 11 1995

...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA
TODAY...

A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND
LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA
...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY
FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE
POSSIBILITY OF TORNADOES.

A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA
COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE
COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST.

TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE
CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS
MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER
INFORMATION REGARDING THIS POTENTIALLY DANGEROUS SITUATION.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:22 AM CSTTornado WarningTAEGeneva53 min
Nov 11, 8:57 AM CSTTornado WarningTAEHouston48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.